SP Premium
Walking Guide
Group photo
Author:
CD8217900 SparkPoints: (0)
Fitness Minutes: (2,207)
Posts: 504
1/24/11 8:57 A

Send Private Message
Reply
not missing anything. Sometimes your body changes when you take meds. exercise and foods can affect your PT/INR levels. We are just sharing ideas on waht we can do to make sure we are stable. For thos of us who need to loose weight, its a little tougher b/c we cant drastically change our diets but there are people who have done it so we are just comparing notes.

GREENDAYER SparkPoints: (0)
Fitness Minutes: (0)
Posts: 3
1/23/11 3:05 P

Send Private Message
Reply
I'm on 75 mg of plavix daily and I don't notice anything. I stay fairly active running 40 miles a week, bycicling 100 miles a week, swimming 5 miles a week, and lifting weights three times a week. I get checked by the doctor in February, but am I missing something? I feel just fine.

CD8217900 SparkPoints: (0)
Fitness Minutes: (2,207)
Posts: 504
1/18/11 2:25 P

Send Private Message
Reply
as long as your getting tested to be sure your levels are ok then you have no reason to worry. Maintain your eating habits dont change anything to drastically and if you do change your diet after about a week ask for a test to be sure your levels are ok, also go over your new diet with your doctor. i

PITTYJAX's Photo PITTYJAX Posts: 740
1/10/11 2:41 P

My SparkPage
Send Private Message
Reply
Yes, I do, and I only respond to 15-20 mg, otherwise my blood is-thick (?)

"People often say that motivation doesn't last.
Well, neither does bathing - that's why we recommend it daily."
-Zig Ziglar



 Pounds lost: 7.0 
0
19
38
57
76
CD8217900 SparkPoints: (0)
Fitness Minutes: (2,207)
Posts: 504
1/10/11 1:16 P

Send Private Message
Reply
too much thinners can cause internal blood loss, hemoraging(SP?)and/or brian anurism(SP?). at least thats what my doc tells me. do you get ur levels checked at least once a month?

PITTYJAX's Photo PITTYJAX Posts: 740
10/9/10 5:09 P

My SparkPage
Send Private Message
Reply
Hello, all, just stumbled upon this site!

...so, too much Coumadin causes-WHAT?
I take a very large dose (15-20 mg), and it freaks me out, but I can't find a website that tells me what too much Coumadin can cause. Please elaborate...

"People often say that motivation doesn't last.
Well, neither does bathing - that's why we recommend it daily."
-Zig Ziglar



 Pounds lost: 7.0 
0
19
38
57
76
MARSHASTAR's Photo MARSHASTAR SparkPoints: (0)
Fitness Minutes: (33,903)
Posts: 12,986
9/18/10 5:18 P

My SparkPage
Send Private Message
Reply
Being on Coumadin has been challenging. I don't whine about it because I think its not as bad as being diabetic, but whenever I don't feel "right" I don't know if it's something I did, or didn't do, or don't know about. I HAVE been exercising a lot every day. . and not feeling too bad. Today we walked in the HEAT at the State fair, and I started feeling. "off". I was drinking plenty of water, but felt like something was wrong. I left early. came home. . confused. frustrated.

 current weight: 263.0 
295
258.75
222.5
186.25
150
MICANDREU's Photo MICANDREU SparkPoints: (38,140)
Fitness Minutes: (10,925)
Posts: 410
3/25/10 12:58 P

My SparkPage
Send Private Message
Reply
As long as your primary dr. knows then it should be ok... Being active is the best way for the blood to keep pumping and circulating...
Its like anything else in life, common sense and moderation... Just like any "normal" injured athelete, it is a stair step process...

Here is an IMHO, if it doesn't feel right, then stop and evaluate the situatuon... Lastly, as much as one can,know your bodies quirks, and listen to what its telling you, that is the biggest self-prevention...
Congrads on getting back into the sports...


Co-Leader The Phoenix Club
Co-Leader Blood-thinners

Woman are like Teabags, you never know how Strong they are until they are in Hot water.
Elinor Roosevelt


 Pounds lost: 26.8 
0
50.5
101
151.5
202
CD7014976 Posts: 106
3/25/10 12:45 P

Send Private Message
Reply
Message Removed

WHEREIS170's Photo WHEREIS170 Posts: 1,821
3/12/10 9:28 P

My SparkPage
Send Private Message
Reply
I hope that INR increase was a 3 and not a 13? hmm you would definitely look like you had boleria? I have been on blood thinners for over 20 years as well. Actually, my father was a person that has helped you all and myself in the process of blood thinners, how they work and etc. He was unique and because of him, we are benefiting from the result of much testing. My father and I have both said that the weather and outdoor air pressure affect us, how we feel and as well our INR levels. This is presently being looked at but there are not definitive answers. I think, simply because they just don't know. I am not a doctor and do not claim anything to be sole fact. But I really think that people need to ask more questions to be more informed. I do know that while doing strenuous exercise that I need to be careful or I end up with a burst blood vessel in my eyes or bruises pop up in places I didn't know they would. Here is a web site to check out. I found it very informative.

The site below was completed by the Principle Developer: B. Bartel and Secondary Developers:
M. Johnson, M.F. Scully, and L. Vickars in a PDF Format: ..........
http://www.ssvq.org/pdf/prevention/Antic
oagulants_EN.pdf

Eastern Standard Time in Province of Ontario, Canada
Alaskan Malmute lover


 Pounds lost: 0.5 
0
12.125
24.25
36.375
48.5
HPHILLIPS1982's Photo HPHILLIPS1982 Posts: 242
11/3/09 12:50 P

My SparkPage
Send Private Message
Reply
I completely agree with this. When I'm at my exercise and daily walking peaks, I burnt coumadin off so quickly.

EG. When I was on bed rest for 3 weeks on 8mg, my INR level went to 13! (Aka, go to the hospital and don't come home until you get Vitamin K so you don't bleed out)

But when i do my normally daily routine + exercise, my body and oxygen & my 26 y/o liver burn it off quickly and 8mg keeps me right where I need to be.

Everyone's body is different, but certainly I can see the blood affects in my body.

 current weight: 197.1 
204
193
182
171
160
MICANDREU's Photo MICANDREU SparkPoints: (38,140)
Fitness Minutes: (10,925)
Posts: 410
10/11/08 8:20 A

My SparkPage
Send Private Message
Reply
This is my humble opinion, over the years, I have seen the differance in numbers.

Here's how I see it... The more we exercise, the more oxygen we are getting into the blood.. The more oxgen, the better the circulation (in some cases). So, the better the circulation the better the blood will flood, the thinner the blood..

Also, I have applied this to weather changes, with the fluxuation in INR. We are warm blooded, so our brains allow the blood to thicken or thin depending on the climate that we are in.

Here is a thought for all of you... In PRo Football, when a team like the New England Patiots are on the road for a game in Denver Colorado(Colts). They give the Pats oxygen to climatize their body due to the elevation.

So, this seems as though it would be applicable to those of us on blood thinners... It is not just K vitamin that effects the blood thinners...

Disclaimer-No I am not a doctor, just years of dealing with blood thinners...

Co-Leader The Phoenix Club
Co-Leader Blood-thinners

Woman are like Teabags, you never know how Strong they are until they are in Hot water.
Elinor Roosevelt


 Pounds lost: 26.8 
0
50.5
101
151.5
202
LASHERTHECAT's Photo LASHERTHECAT SparkPoints: (0)
Fitness Minutes: (83,263)
Posts: 7,821
10/10/08 5:01 P

My SparkPage
Send Private Message
Reply
how is the exercise supposed to affect the INR? Raise or lower the number?

"Complaining isn't considered cardio!!" - CASSANDRA_WYNN

Christ has no body now but mine. He prays in me, works in me, looks through my eyes, speaks through my words, works through my hands, walks with my feet and loves with my heart.
- St. Theresa

The only alternative to getting old is dying...be happy you're still here!


 current weight: 145.0 
153
150.5
148
145.5
143
MICANDREU's Photo MICANDREU SparkPoints: (38,140)
Fitness Minutes: (10,925)
Posts: 410
10/7/08 9:27 A

My SparkPage
Send Private Message
Reply
Blood thinners have been around for many years, yet they are just now getting a grip on how's and what effect and react with the medicines.

Exercise is a BIG one that effects a persons levels. Just something to think about, the more oxygen the we put into out systems the more it has a direct effect on the blood.

YES, exercising is good. Like anything else it needs to be done consistently. Oxygenating the blood has a direct effect on the blood thinners.

Disclaimer- I am not a Dr... I am a person with 20+ years of personal experience on the blood thinners..


Would love to hear other peoples thoughts...

BTW, yes, it is okay to get angry, I feel that more times than not, those of us, who that take the blood thinners are left hanging in the wind, to figure out some of the issues that the medicines have on us as individuals...

Mic emoticon

Co-Leader The Phoenix Club
Co-Leader Blood-thinners

Woman are like Teabags, you never know how Strong they are until they are in Hot water.
Elinor Roosevelt


 Pounds lost: 26.8 
0
50.5
101
151.5
202
Page: 1 of (1)  

Report Innappropriate Post

Other Blood Thinners Support Health Information Posts

Topics:
Last Post:



Thread URL: https://wfl.sparkpeople.com/myspark/team_messageboard_thread.asp?board=7137x10249x19125329

Review our Community Guidelines